MAUDE Adverse Event Report: DEPUY SYNTHES SPINE LEOPARD IMPLANT, 5 DEG LORDOTI; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

DEPUY SYNTHES SPINE LEOPARD IMPLANT, 5 DEG LORDOTI; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 186448011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
L5/s1 tlif dr (b)(6), (b)(6) private hospital (b)(6) 2018.Dr (b)(6) was performing a tlif (transforaminal lumbar interbody fusion) at l5/s1 with the leopard cage, size 11mm.He had prepared the site as per his usual method, the selected cage was packed with bone graft and he started to insert the cage in the usual manner.The cage broke at the end that was attached to the instrument, the end closest to the surgeon, not inside the patient.He removed the instrument and the broken parts of the cage, prepared the site again and then inserted another size 11mm cage.Surgeon was happy that he had removed all parts of the initial cage.There was a minimal delay to the surgery.No ae to patient.Male patient.(b)(6).

Brand Name
LEOPARD IMPLANT, 5 DEG LORDOTI
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7219549
Report Number1526439-2018-50073
Device Sequence Number101138
Product Code MQP
UDI-Device Identifier10705034119083
UDI-Public10705034119083
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186448011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR